Alert archive / Texas / Hard Freeze Warnings in 2021

Hard Freeze Warning 2, NWS Shreveport, LA

February 18, 20214 states

NWS Shreveport, LA issued this hard freeze warning at Feb 18, 2021, 9:41 AM CST for 4 states. It took effect at Feb 18, 2021, 6:00 PM CST. It was in force for 16 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 18, 2021, 9:41 AM CST (15:41 UTC)
In effect from
Feb 18, 2021, 6:00 PM CST
Expired
Feb 19, 2021, 10:00 AM CST
In force
16 hr
Issued by
NWS Shreveport, LA
All 48 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 19, 5:55 AM CSTEXTREME COLD 163 Ene Carthage, TXMESONET STATION K4F2 PANOLA COUNTY AIRPORT-SHARPE FIE.
Feb 19, 5:56 AM CSTEXTREME COLD 191 Ese Barksdale Air For, LAAWOS STATION KBAD BARKSDALE AFB.
Feb 19, 6:00 AM CSTEXTREME COLD 101 S Bettie, TXMESONET STATION UP281 0.9 S BETTIE (UPR).
Feb 19, 6:00 AM CSTEXTREME COLD 133 Sw Arp, TXMESONET STATION UR271 2.8 SW ARP (UPR).
Feb 19, 6:00 AM CSTEXTREME COLD 235 Nnw Columbia, LAMESONET STATION UP462 4.8 N COLUMBIA (UPR).
Feb 19, 6:05 AM CSTEXTREME COLD 65 N Noonday, TXMESONET STATION UR166 4.7 N NOONDAY (UPR).
Feb 19, 6:10 AM CSTEXTREME COLD 133 N Queen City, TXMESONET STATION UR227 2.7 N QUEEN CITY (UPR).
Feb 19, 6:10 AM CSTEXTREME COLD 174 Ene Garrison, TXMESONET STATION UR267 4.3 SW TIMPSON (UPR).
Feb 19, 6:15 AM CSTEXTREME COLD 231 Ne Grayson, LAMESONET STATION UP871 1.1 NE GRAYSON (UPR).
Feb 19, 6:20 AM CSTEXTREME COLD 85 Ese Big Sandy, TXMESONET STATION UR140 4.7 E BIG SANDY (UPR).
Feb 19, 6:20 AM CSTEXTREME COLD 18Joaquin, TXMESONET STATION UR170 JOAQUIN (UPR).
Feb 19, 6:20 AM CSTEXTREME COLD 224 Ssw Pollock, LAMESONET STATION UP884 3.2 N BALL (UPR).
Feb 19, 6:25 AM CSTEXTREME COLD -26 Wsw Hope, ARMESONET STATION UP503 6.5 W HOPE (UPR).
Feb 19, 6:25 AM CSTEXTREME COLD 113 Ene Naples, TXMESONET STATION UR214 3.4 NE NAPLES (UPR).
Feb 19, 6:30 AM CSTEXTREME COLD 109 Ese Texarkana, ARMESONET STATION UP511 8.6 N FOUKE (UPR).
Feb 19, 6:30 AM CSTEXTREME COLD 136 S Bradley, ARMESONET STATION UP857 5.7 S BRADLEY (UPR).
Feb 19, 6:35 AM CSTEXTREME COLD 149 S Cuney, TXMESONET STATION UP285 9.5 S CUNEY (UPR).
Feb 19, 6:35 AM CSTEXTREME COLD 173 Wnw Waskom, TXMESONET STATION UR171 2.9 NW WASKOM (UPR).
Feb 19, 6:35 AM CSTEXTREME COLD 184 Wsw Gallatin, TXAWOS STATION KJSO JACKSONVILLE.
Feb 19, 6:35 AM CSTEXTREME COLD 222 Ene Monroe, LAMESONET STATION UP873 2.5 E MONROE (UPR).
Feb 19, 6:40 AM CSTEXTREME COLD 213 Ne Olla, LAMESONET STATION UP382 2.7 NE OLLA (UPR).
Feb 19, 6:41 AM CSTEXTREME COLD 209 N Sterlington, LAMESONET STATION TS982 MS-MSR PORTNO. 3.
Feb 19, 6:42 AM CSTEXTREME COLD 2011 S Provencal, LAMESONET STATION NATL1 NATCHITOCHES.
Feb 19, 6:45 AM CSTEXTREME COLD 143 S Plain Dealing, LAMESONET STATION UP879 3.3 S PLAIN DEALING (UPR).
Feb 19, 6:53 AM CSTEXTREME COLD 79 W El Dorado, ARASOS STATION KELD EL DORADO GOODWIN FIELD AIRPORT.
Feb 19, 6:53 AM CSTEXTREME COLD 112 E Texarkana, ARASOS STATION KTXK TEXARKANA REGIONAL WEBB FIELD AIRPORT.
Feb 19, 6:53 AM CSTEXTREME COLD 116 Wnw Tyler, TXASOS STATION KTYR TYLER.
Feb 19, 6:53 AM CSTEXTREME COLD 121 Ssw Lakeport, TXASOS STATION KGGG LONGVIEW.
Feb 19, 6:53 AM CSTEXTREME COLD 172 Ne Minden, LAMESONET STATION FW8899 MINDEN.
Feb 19, 6:53 AM CSTEXTREME COLD 203 Nw Bossier City, LAASOS STATION KDTN SHREVEPORT DWNTN.
Feb 19, 6:53 AM CSTEXTREME COLD 213 E Monroe, LAASOS STATION KMLU MONROE.
Feb 19, 6:55 AM CSTEXTREME COLD 82 W Tyler, TXMESONET STATION ASEPS 2 W TYLER.
Feb 19, 6:55 AM CSTEXTREME COLD 105 Sw Quitman, TXAWOS STATION KJDD MINEOLA/QUITMAN.
Feb 19, 6:55 AM CSTEXTREME COLD 107 Sse Wake Village, TXMESONET STATION UP223 6.5 SE WAKE VILLAGE (UPR).
Feb 19, 6:55 AM CSTEXTREME COLD 126 W Omaha, TXMESONET STATION UR221 6.3 W OMAHA (UPR).
Feb 19, 6:55 AM CSTEXTREME COLD 133 Ese Marshall, TXAWOS STATION KASL MARSHALL.
Feb 19, 6:55 AM CSTEXTREME COLD 152 Sse New Summerfield, TXMESONET STATION 6378D 2 SSE NEW SUMMERFIELD.
Feb 19, 6:55 AM CSTEXTREME COLD 161 N Burke, TXMESONET STATION UR092 1.4 N BURKE (UPR).
Feb 19, 6:57 AM CSTEXTREME COLD 229 E Atlanta, LAMESONET STATION EW6758 GEORGETOWN.
Feb 19, 6:58 AM CSTEXTREME COLD 31 W Patmos, ARMESONET STATION FW2832 HOPE.
Feb 19, 6:58 AM CSTEXTREME COLD 141 Nnw Homer, LAMESONET STATION CANL1 CANEY.
Feb 19, 6:59 AM CSTEXTREME COLD 175 Sw Taylor, ARMESONET STATION EW9378 LAKE ERLING.
Feb 19, 7:00 AM CSTEXTREME COLD 79 W El Dorado, ARASOS STATION KELD EL DORADO GOODWIN FIELD AIRPORT.
Feb 19, 7:00 AM CSTEXTREME COLD 93 W De Queen, ARASOS STATION KDEQ DE QUEEN J L HELMS AIRPORT.
Feb 19, 7:00 AM CSTEXTREME COLD 9Atlanta, TXMESONET STATION FW1177 ATLANTA 12 HR MIN TEMPERATURE.
Feb 19, 7:00 AM CSTEXTREME COLD 101 Wnw Ben Lomond, ARMESONET STATION DW7854 BEN LOMOND.
Feb 19, 7:00 AM CSTEXTREME COLD 102 Sw Noonday, TXMESONET STATION DW6711 NOONDAY.
Feb 19, 7:00 AM CSTEXTREME COLD 104 Nw Hawkins, TXMESONET STATION FW2254 HAWKINS.
Feb 19, 7:00 AM CSTEXTREME COLD 111 Ssw Lakeport, TXASOS STATION KGGG LONGVIEW.
Feb 19, 7:00 AM CSTEXTREME COLD 112 E Texarkana, ARASOS STATION KTXK TEXARKANA REGIONAL WEBB FIELD AIRPORT.
Feb 19, 7:00 AM CSTEXTREME COLD 116 Wnw Tyler, TXASOS STATION KTYR TYLER.
Feb 19, 7:00 AM CSTEXTREME COLD 119 W Bettie, TXMESONET STATION FW6949 GILMER.
Feb 19, 7:00 AM CSTEXTREME COLD 133 Nne Longview, TXMESONET STATION AT216 LONGVIEW.
Feb 19, 7:00 AM CSTEXTREME COLD 142 E Bullard, TXMESONET STATION EW7912 BULLARD.
Feb 19, 7:00 AM CSTEXTREME COLD 14Wake Village, TXMESONET STATION EW6768 WAKE VILLAGE.
Feb 19, 7:00 AM CSTEXTREME COLD 153 Se Jacksonville, TXMESONET STATION EW8349 JACKSONVILLE.
Feb 19, 7:00 AM CSTEXTREME COLD 172 Sse Stanley, LAMESONET STATION AS283 MANSFIELD.
Feb 19, 7:00 AM CSTEXTREME COLD 175 Sw Taylor, ARMESONET STATION EW9378 LAKE ERLING.
Feb 19, 7:00 AM CSTEXTREME COLD 182 Ssw Keachi, LAMESONET STATION UP877 2.0 S KEACHI (UPR).
Feb 19, 7:00 AM CSTEXTREME COLD 183 Sw Shreveport, LAASOS STATION KSHV SHREVEPORT REGIONAL AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 3.7 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
451 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

691 
WWUS74 KSHV 181541 AAA
NPWSHV

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Shreveport LA
941 AM CST Thu Feb 18 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-191600-
/O.NEW.KSHV.HZ.W.0002.210219T0000Z-210219T1600Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel,
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
941 AM CST Thu Feb 18 2021

...HARD FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
CST FRIDAY...

* WHAT...Sub-freezing temperatures of 10 to 20 expected.  

* WHERE...Portions of north central and northwest Louisiana, 
  southeast Oklahoma, south central and southwest Arkansas and 
  east and northeast Texas.

* WHEN...From 6 PM this evening to 10 AM CST Friday.

* IMPACTS...Hard freeze conditions will result in damage to
  exposed pipes and additional water main breaks are expected.

* ADDITIONAL DETAILS...Power outages continue across portions of 
  the area leaving some without means of heating their home and 
  increasing the risk of frozen indoor plumbing as well. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to make plans for how you will remain warm tonight. 
To prevent additional bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have 
in-ground sprinkler systems should drain them and cover above- 
ground pipes to protect them from freezing.

&&

$$

04
2 follow-up statements
008 
WWUS74 KSHV 190408
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
1008 PM CST Thu Feb 18 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-191600-
/O.CON.KSHV.HZ.W.0002.000000T0000Z-210219T1600Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel,
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
1008 PM CST Thu Feb 18 2021

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY...

* WHAT...Sub-freezing temperatures of 10 to 20 degrees expected.

* WHERE...Portions of north central and northwest Louisiana, 
  southeast Oklahoma, south central and southwest Arkansas and 
  east and northeast Texas.

* WHEN...Through 10 AM CST Friday.

* IMPACTS...Hard freeze conditions will result in damage to 
  exposed pipes and additional water main breaks are expected.

* ADDITIONAL DETAILS...Power outages continue across portions of 
  the area leaving some without means of heating their home and 
  increasing the risk of frozen indoor plumbing as well.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to make plans for how you will remain warm
tonight. To prevent additional bursting of outdoor water pipes
they should be wrapped, drained, or allowed to drip slowly. Those
that have in-ground sprinkler systems should drain them and cover
above-ground pipes to protect them from freezing.

&&

$$

15
067 
WWUS74 KSHV 191511
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
911 AM CST Fri Feb 19 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-192315-
/O.NEW.KSHV.HZ.W.0003.210220T0000Z-210220T1600Z/
/O.CON.KSHV.HZ.W.0002.000000T0000Z-210219T1600Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel,
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
911 AM CST Fri Feb 19 2021

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...
...HARD FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
CST SATURDAY...

* WHAT...Sub-freezing temperatures of 10 to 20 degrees expected.

* WHERE...Portions of north central and northwest Louisiana, 
  southeast Oklahoma, south central and southwest Arkansas and 
  east and northeast Texas.

* WHEN...Until 10 AM CST this morning and then from 6 PM this 
  evening to 10 AM CST Saturday.

* IMPACTS...Hard freeze conditions will result in damage to 
  exposed pipes and additional water main breaks are expected.

* ADDITIONAL DETAILS...Power outages continue across portions of 
  the area leaving some without means of heating their home and 
  increasing the risk of frozen indoor plumbing as well.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to make plans for how you will remain warm
tonight. To prevent additional bursting of outdoor water pipes
they should be wrapped, drained, or allowed to drip slowly. Those
that have in-ground sprinkler systems should drain them and cover
above-ground pipes to protect them from freezing.

&&

$$

04

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this hard freeze warning went out at Feb 18, 5:29 AM CST, 4 hours 12 minutes earlier.

Area forecast discussion, Feb 18, 5:29 AM CST, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
529 AM CST Thu Feb 18 2021

.AVIATION...

Predominantly IFR/MVFR ceilings will remain for this TAF period,
as a thick cloud deck remains overheard in the wake of this winter
weather. Very light additional winter precipitation may be
possible this morning, but confidence was only high enough to
include a weather group in KMLU past 08/14z. Dry air will quickly
filter into the region, and some sites may mix out into VFR as
early as 19/03z. Expect the eventual transition into VFR ceilings
over the course of the next few TAF packages.

/44/

&&

.PREV DISCUSSION... /issued 248 AM CST Thu Feb 18 2021/

SHORT TERM.../Today through Friday/

The strongest and heaviest of this winter weather has now pulled
well north of the Four-States region. However, based on current
radar coverage, and some high-resolution guidance, additional
light precipitation may fall over the course of the morning south
of I-30. As such, the current Winter Storm Warning was trimmed
back during the evening hours to reflect this change. It is worth
noting that as the Winter Storm Warning is trimmed, and eventually
allowed to expire at noon, that does not mean there still aren't
high-impacts occurring in those areas. Travel conditions will
likely be atrocious in many areas until additional snow and ice
melt into the weekend. Thankfully, additional snow and ice
accumulations over the course of this morning are expected to be
light.

Precipitation chances should end by early this afternoon, with
mainly a spotty chance for a flurry in our eastern zones. Behind
that, expect dry conditions into the long-term, with temperatures
remaining well below average over the next 72-hours due to
continued cloud cover and cold air advection.

/44/

LONG TERM.../Friday night through the middle of next week/

The main theme of the long range portion of the forecast is a
gradual return to normal temperatures. But of course we will still
start out of the period well below normal, especially considering we
will be beginning with considerable snow and ice still on the ground
in many areas.

The good news is that quite a bit of melting should take place on
Saturday afternoon as partly cloudy skies (at worst) should work
with southerly flow to help get temperatures well above freezing in
all areas. But this relatively "warm" day will be preceded by
another very cold night with low temperatures primarily in the
teens. Even though southerly flow will keep kicking in Saturday
night ahead of a building disturbance coming into the Southern
Plains, temperatures will likely get down to near, or just below,
freezing before Sunday morning.

This coming storm system will be a little starved of moisture and
instability, but will result in increasing clouds and maybe some
showers late in the day. Despite the clouds, the gradual warming
trend will be in force and generally range highs from the upper 40s
to mid 50s in the region. There is fair amount of model spread
regarding this system and its particulars, but there is a decent
chance of showers across the region as the associated relatively
weak cold front moves through Monday night. Temperatures could fall
off enough to worry about a little (emphasizing "little") wintry
weather threat in northern zones before pcpn ends - but at this
juncture confidence in these wintry types is too low to include in
the official forecast.

Expecting this cold front to only cause a brief respite in the
warming trend with highs by the middle of next week likely in the
60s and lows basically ranging from the 30s to 40s. Chances of rain
could return to the region by the latter portion of next work week.
Hang on...the exit of winter is coming.

/50/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  35  17  36  16 /  20   0   0   0
MLU  33  17  36  15 /  30   0   0   0
DEQ  37  12  39  15 /  10   0   0   0
TXK  34  13  35  16 /  10   0   0   0
ELD  33  14  37  14 /  20   0   0   0
TYR  31  13  33  16 /  10   0   0   0
GGG  32  13  34  15 /  20   0   0   0
LFK  35  17  39  18 /  30   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Winter Storm Warning until noon CST today for ARZ060-061-070>073.

LA...Winter Storm Warning until noon CST today for LAZ001>006-010>014-
     017>022.

OK...None.
TX...Winter Storm Warning until noon CST today for TXZ112-125-126-
     136>138-149>153-165>167.

&&

44/50
Hazardous weather outlook, Feb 18, 5:48 AM CST, 3 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
548 AM CST Thu Feb 18 2021

ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ112-125-126-
136>138-149>153-165>167-191200-
Hempstead-Nevada-Miller-Lafayette-Columbia-Union-Caddo-Bossier-
Webster-Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson-
Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Cass-
Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
548 AM CST Thu Feb 18 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

A Winter Storm Warning will remain in effect until noon today, as
very light additional winter precipitation may fall in these areas
during the morning timeframe. This will add to already dangerous
driving conditions. However, this activity should diminish as the
afternoon progresses.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

The weather will begin to warm up through the weekend, allowing
for this snow and ice pack to begin melting. There may some
increased rain chances on Sunday with another trough, but no
hazardous weather is anticipated.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters is not expected at this time.
Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

ARZ050-051-059-OKZ077-TXZ096-097-108>111-124-191200-
Sevier-Howard-Little River-McCurtain-Red River-Bowie-Franklin-
Titus-Camp-Morris-Wood-
548 AM CST Thu Feb 18 2021

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...Today and Tonight...

While no additional snowfall or ice is expected, many of these
areas received 8+ additional inches of snow. As such, travel
conditions will remain hazardous while this new and old snow pack
begins to melt.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

The weather will begin to warm up through the weekend, allowing
for this snow and ice pack to begin melting. There may some
increased rain chances on Sunday with another trough, but no
hazardous weather is anticipated.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters is not expected at this time.
Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

44

In the hours before

Local storm report, Feb 18, 9:24 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
924 AM CST THU FEB 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     SNOW             MINEOLA                 32.67N 95.49W
02/18/2021  M1.0 INCH        WOOD               TX   PUBLIC

            EVENT TOTAL.

&&

13
Local storm report, Feb 18, 9:28 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
928 AM CST THU FEB 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     SNOW             PRESCOTT                33.80N 93.38W
02/18/2021  M11.8 INCH       NEVADA             AR   FIRE DEPT/RESCUE

            EVENT TOTAL.

&&

13
Local storm report, Feb 18, 9:33 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 AM CST THU FEB 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     SLEET            CHOUDRANT               32.53N 92.51W
02/18/2021  M1.3 INCH        LINCOLN            LA   PUBLIC

            EVENT TOTAL.

&&

13

Nearby

Hard Freeze Warnings in Texas, 2021Hard Freeze Warnings in Louisiana, 2021Hard Freeze Warnings in Arkansas, 2021Every hard freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.